Tennessee, 2007Damaging Wind in Tennessee, July 30, 2007
July 30, 2007 · NWS MRX · 1 event in 1 county or zone
Limited development of pulse severe thunderstorms across Northeast Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Limited development of pulse severe thunderstorms across Northeast Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 30, 2:04 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
304 PM EDT MON JUL 30 2007
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)......WEAK SHORTWAVE ROTATING
SOUTHEAST ACROSS THE SOUTHERN APPALACHIANS...OROGRAPHICS AND MORE
THAN SUFFICIENT INSTABILITY GENERATING SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. HELD SOME
SLIGHT CHANCE PROBABILITIES INTO THE EVENING FOR LEFTOVER CONVECTION
EARLY IN THE FIRST PERIOD. MODELS TRY TO BRING IN HIGHER PRESSURE
DURING THE NEXT COUPLE DAYS WITH A VERY GRADUAL DROP IN MEAN RH.
MODELS HAVENT BEEN DOING THE BEST WITH CONVECTION DURING SEVERAL
SHIFTS I HAVE WORKED THIS SUMMER WITH RATHER POOR UNDERFORECASTING
DEFICIENCIES. MODEL INSTABILITY PROGGED TO BE SUFFICIENT FOR AT
LEAST SLIGHT CHANCE POPS FOR CONVECTIVE DEVELOPMENT ON BOTH TUESDAY
AND WEDNESDAY. COULD CARRY THIS AREA WIDE BUT THIS COULD LEAD TO
OVERFORECASTING COVERAGE AND WILL JUST KEEP CONVECTION IN THE MAJOR
TERRAIN AREAS DUE TO ADDITIONAL HELP FROM OROGRAPHIC LIFT.
CONCERNING TEMP FORECAST STAYED FAIRLY CLOSE TO THE GUIDANCE BLEND.
HOWEVER...EDGED A LITTLE HIGHER ON MINIMUMS NIGHT PERIODS AND A
LITTLE LOWER DAYTIME PERIODS DUE TO MOISTURE BOTH IN THE GROUND AND
LINGERING IN THE LOWER ATMOSPHERE IN THE GASEOUS STATE.
.LONG TERM...(WEDNESDAY NIGHT THRU MONDAY)...THE UPPER TROF WHICH IMPACTED
THE AREA MUCH OF NEXT WEEK IS FINALLY WEAKENING AND MOVING OFF TO THE
EAST AND HIGH PRESSURE IS BUILDING BACK IN FROM THE WEST. THIS WILL
BRING A DRIER AND WARMER AIRMASS OVER THE FORECAST AREA. SOME SHOWER
ACTIVITY BEGINNING MAINLY IN THE HIGHER ELEVATIONS THEN SLOWLY
SPREADING INTO SOUTHEAST TENNESSEE AND BY THE WEEKEND ACROSS THE
REMAINDER OF THE FORECAST AREA AS THE STANDARD AFTERNOON AND EVENING
CONVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 91 72 91 70 92 / 40 20 10 0 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 70 90 68 91 / 40 20 10 0 10
OAK RIDGE, TN 88 70 90 69 92 / 40 20 10 10 10
TRI CITIES AIRPORT, TN 85 67 86 63 89 / 40 20 10 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
HW
Hazardous weather outlook, Jul 30, 4:00 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON JUL 30 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-311000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DMG
In the hours before
Special weather statement, Jul 30, 3:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT MON JUL 30 2007
TNZ086-087-302115-
NORTHWEST MONROE-SOUTHEAST MONROE-
419 PM EDT MON JUL 30 2007
...A STRONG THUNDERSTORM WAS AFFECTING MONROE COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF TAPOCO...MOVING SOUTH AT 10
MPH.
SMALL HAIL...AND WINDS GUSTS UP OF 30 TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Special weather statement, Jul 30, 3:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT MON JUL 30 2007
TNZ017-302115-
SULLIVAN-
428 PM EDT MON JUL 30 2007
...A STRONG THUNDERSTORM WAS AFFECTING SULLIVAN COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRISTOL TN...MOVING SOUTHWEST AT 10 MPH.
SMALL HAIL...AND WIND GUSTS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Special weather statement, Jul 30, 3:39 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 PM EDT MON JUL 30 2007
TNZ044-302145-
WASHINGTON-
439 PM EDT MON JUL 30 2007
...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAY...MOVING SOUTHWEST AT 10 MPH.
SMALL HAIL...AND WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Thunderstorm Wind, Washington
- When
- July 30, 4:10 PM EST
- Where
- Washington County, 1.31 mi WNW of Johnson City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.330, -82.370
One tree was reported down in Johnson City at the intersection of Mckinley and North streets. Several trees down across the west half of the county. This was reported by the sheriff's office.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40366.